Jun 24, 2002
Dear Dr. Dieterich, Thank you for explaining that hernia is not related to muscle wasting. I have another question for you if you don't mind. Since HIV disease symptoms and HAART side-effect include loss of muscle and loss of bone is it known that loss of connective tissues also happens? Thanks very much!
Response from Dr. Dieterich
Good question! There is good data on bone loss and muscle and fat loss. Other connective tissue has not been studied to my knowledge. It would not surprise me that in some way it could be affected. However, most of it grows very slowly and would be less likely to be effected by either HIV or medication. Good study to do! DTD
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.